Alert archive / Washington / Blowing Dust Advisories in 2021
Blowing Dust Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this blowing dust advisory at Apr 12, 2021, 12:46 PM PDT for 6 counties in Washington; 4 counties in Oregon. It took effect at Apr 13, 2021, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2021, 12:46 PM PDT (19:46 UTC)
- In effect from
- Apr 13, 2021, 11:00 AM PDT
- Expired
- Apr 13, 2021, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 53 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS76 KPDT 121946 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1246 PM PDT Mon Apr 12 2021 WAZ028-029-130400- /O.NEW.KPDT.DU.Y.0002.210413T1800Z-210414T0300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1246 PM PDT Mon Apr 12 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected at times, especially near freshly plowed fields. * WHERE...Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility from blowing dust. * ADDITIONAL DETAILS...Blowing dust will occur mostly in areas near freshly plowed fields in the Lower Columbia Basin and Blue Mountain Foothills of Washington. Winds will be from the northeast 20 to 30 mph with gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
4 follow-up statements
875 WWUS76 KPDT 130312 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 812 PM PDT Mon Apr 12 2021 WAZ028-029-131500- /O.CON.KPDT.DU.Y.0002.210413T1800Z-210414T0300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 812 PM PDT Mon Apr 12 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected at times, especially near freshly plowed fields. * WHERE...Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility from blowing dust. * ADDITIONAL DETAILS...Blowing dust will occur mostly in areas near freshly plowed fields in the Lower Columbia Basin and Blue Mountain Foothills of Washington. Winds will be from the northeast 20 to 30 mph with gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
448 WWUS76 KPDT 130935 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 235 AM PDT Tue Apr 13 2021 ORZ044-507-508-WAZ027-132200- /O.EXA.KPDT.DU.Y.0002.210413T1800Z-210414T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon-Yakima Valley- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, Toppenish, and Yakima 235 AM PDT Tue Apr 13 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...In Washington, Yakima Valley. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility from blowing dust. * ADDITIONAL DETAILS...Blowing dust will occur mostly in areas near freshly plowed fields. Winds will be from the northeast 20 to 30 mph with gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ WAZ028-029-132200- /O.CON.KPDT.DU.Y.0002.210413T1800Z-210414T0300Z/ Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 235 AM PDT Tue Apr 13 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected at times, especially near freshly plowed fields. * WHERE...Lower Columbia Basin of Washington and Foothills of the Blue Mountains of Washington. * WHEN...From 11 AM to 8 PM PDT Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility from blowing dust. * ADDITIONAL DETAILS...Blowing dust will occur mostly in areas near freshly plowed fields. Winds will be from the northeast 20 to 30 mph with gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
485 WWUS76 KPDT 132134 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 234 PM PDT Tue Apr 13 2021 ORZ044-507-508-WAZ027>029-140300- /O.CON.KPDT.DU.Y.0002.000000T0000Z-210414T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 234 PM PDT Tue Apr 13 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust is expected. * WHERE...In Washington, Yakima Valley. In Oregon, Lower Columbia Basin of Oregon, Foothills of the Northern Blue Mountains of Oregon and Foothills of the Southern Blue Mountains of Oregon. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility from blowing dust. * ADDITIONAL DETAILS...Blowing dust will occur mostly in areas near freshly plowed fields. Winds will be from the northeast 20 to 30 mph with gusts to 40 mph. These winds may cause driving difficulty, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
731 WWUS76 KPDT 140245 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 745 PM PDT Tue Apr 13 2021 ORZ044-507-508-WAZ027>029-140345- /O.EXP.KPDT.DU.Y.0002.000000T0000Z-210414T0300Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 745 PM PDT Tue Apr 13 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have decreased and will continue to further diminish after sunset. As a result, the threat of significant blowing dust has ended and the blowing dust advisory is being allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this blowing dust advisory went out at Apr 12, 7:33 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 7:33 AM PDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 733 AM PDT Mon Apr 12 2021 .UPDATE...A cool and dry northwest flow will persist today for most of the day. Then a shortwave trough will drop down from western Canada into the region, and eventually will form a closed low pressure center by early Tuesday morning. This low pressure system will have very limited moisture since it originated over the dry terrain of western Canada instead of over the Pacific. In addition, it will likely be too far east to pull in any Pacific moisture. May not be able to rule out an isolated shower over the eastern and northeast mountains Tuesday. However, the main concern for Tuesday will be increasing northeast winds, which may cause some blowing dust in the Columbia Basin, mainly on the Washington side of the basin. The Yakima Valley will likely see some gusty winds as well as is typical with this type of wind from the northeast. This scenario will continue through about Thursday, and then an upper ridge will build over the region by the weekend with a more pronounced warming trend to above normal temperatures. 88 && .AVIATION...18Z TAFS...VFR conditions with some high thin cirrus will prevail today. By afternoon there may be some lower cumulus clouds at elevations of around 8K ft MSL. Winds will be mostly light today, but then will increase from the northeast on Tuesday at all terminals. 88 && .PREV DISCUSSION... /issued 425 AM PDT Mon Apr 12 2021/ SHORT TERM...TODAY THROUGH WEDNESDAY...A cool dry northwest flow will continue over the region today providing mostly clear skies and light winds. A shortwave over western Canada will drop into the region late today and overnight forming a closed upper level low over the region. This low will have very limited moisture so other than a few clouds do not expect any precipitation. The main impact of the low will be some increasing north to northeast winds late today and overnight which will continue through Wednesday and temperatures remaining a little below normal. The low continues dropping south on Tuesday over southern Oregon and then moves into the Great basin on wednesday. This pattern will continue he northeast winds Tuesday and Wednesday with Tuesday seeing the highest winds of 20 to 30 mph in some areas and the possibility of some blowing dust. LONG TERM...Thursday through Monday...No major weather concerns are anticipated during the long term period. A dry forecast is in store along with a warming trend. In fact, afternoon highs could be around 15-20 degrees above seasonal average early next week with temperatures climbing into the upper 60s to upper 70s...locally lower 80s. Models are in general agreement with some minor spread in the ensemble members, but the prognosis is the same. The closed low over southern ID and the Great Basin will weaken into an open trough. An anomalously strong upper ridge to the north will make its way across the PacNW Thurs-Sat for dry and warm conditions. Models differ on the position of the ridge axis Sun-Mon but keep it over WA/OR to extend the warming trend. Model differences are apparent with the strength of a large low pressure system off the Gulf of Alaska early next week, but this does not affect the forecast area until around Tuesday. This large system may bring a change to more unsettled weather by the mid-week. Wister/85 && .PRELIMINARY POINT TEMPS/POPS... PDT 58 36 60 34 / 0 0 0 0 ALW 61 37 62 35 / 0 0 0 0 PSC 63 42 64 40 / 0 0 0 0 YKM 61 37 62 37 / 0 0 0 0 HRI 63 36 64 36 / 0 0 0 0 ELN 57 34 58 34 / 0 0 0 0 RDM 58 26 57 24 / 0 0 0 0 LGD 53 31 55 29 / 0 0 0 0 GCD 56 32 56 30 / 0 0 10 0 DLS 62 40 63 40 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...88 LONG TERM....85 AVIATION...88
Nearby
Blowing Dust Advisories in Washington, 2021Blowing Dust Advisories in Oregon, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.